Can using generic birth control cause acne?

Not likely. Most combine birth control pills (containing both an estrogen and a progestin) improve acne for most women. Some hormonal birth control options (progestin-only options like the shot, the implant, and occasionally, the hormonal iud) can make acne worse. General drugs are chemically the same as brand names, and thus are no more or less likely to cause acne.

Related Questions

My birth control switched generic brands. Been on new generic for 3wks. Experiencing increase appetite and acne. Will these side eff. Go away? Kurvelo

May go away. Sometimes different generic bcp can vary regarding how much hormone is in one generic vs another, and that can cause a woman to have different side effects when a different generic bcp is given. Sometimes the new side effects go away, sometimes they don't. If they don't speak with your pharmacist or doctor about a different generic. Read more...

What birth control pills wont cause acne or make me gain weight?

Depends. All birth control pills lower the male hormones that are linked to acne. However, the progestin in some pills are made from male hormones. I think a good place to start is a pill called natazia (estradiol valerate and dienogest). Hope this helps. Read more...

Any birth control pills that don't cause melasma or acne?

No. All of the available birth control pills, to my knowledge, have varying degrees of estrogen or estrogen-like components and as such can contribute to the development of melasma (in conjunction with sun-exposure). Read more...

What birth control is best for women who suffer moderate acne and wont cause weight gain?

Several choices. Pretty much all of the newer pills and a number of 'older' pills, which have gone generic, will do the trick. The issues with weight gain and acne were related to some of the original progestins in pills having 'androgenic' side-effects. Talking to your doctor about your concerns and how your cycles are in general will help to find the best pill for you. Read more...
IUD. Agree with Dr.O. In addition you may wish to consider intra-uterine device (IUD).
Have a healthy diet, exercise, drink plenty of water, have safe sex, and get HPV vaccine. Wish you good health!
Nutrition: http://www.choosemyplate.gov/.
. Read more...